MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by (b)(6)organization in france: "catheter-leakage." according to the customer: "catheter leakage at the junction between the hub and the cannula.The leak was detected during administration.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).We received 2 used capillary housing of introcan safety 3 pur 18g 1.3x32mm-eu in open packaging.At one used sample, the capillary is completely punctured around the connection capillary / capillary hub.Furthermore, the capillary hub is deformed.At the second capillary housing we detected no damages.By ruling out all the possibilities, the only possible cause to induce this defect is at ecm machine at catheter to cannula assembly station if the catheter hub not sitting properly during insertion into the pallet that causing it to locate higher during gripper pickup.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key17261209
Report Number9610825-2023-00304
Device Sequence Number12239980
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251131-01
Device Lot Number22K13G8373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown